Q. My insomnia gets worsened due to Prednisone. Is it permanent?

Answered by
Dr. Ramchandra Lamba
and medically reviewed by Dr. Nithila A
Published on Sep 19, 2019

Hello doctor,

I had been taking Trazodone 400 mg and Luvox for depression. My doctor prescribed Prednisone 10 mg two tablets daily for 10 days for a cough. However, since taking Prednisone, my insomnia had worsened dramatically. I stopped taking Prednisone after 10 days, but my insomnia had not improved. Is insomnia a permanent side effect of Prednisone?

Dr. Ramchandra Lamba

Psychiatry Psychologist/ Counsellor Sexology
#

Hello,

Welcome to icliniq.com.

It is a well-known fact that Prednisone causes insomnia, but it is not permanent. It may take a few days to return to a normal sleep pattern as the sleep cycle is disturbed. Try to follow good sleep hygiene. If still unable to sleep after a few days then sleep promoting natural medicine like Melatonin can be tried or any other medication to restore your sleep pattern can be used after discussing it with your psychiatrist. Insomnia is not a permanent side effect of Prednisone. I hope your concern is answered.

Also Read Answers From:

Related Questions & Answers


Could my insomnia be due to increase in Zoloft dosage?

Query: Hello doctor, I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Se...  Read Full >>


Answer: Hello, Welcome to icliniq.com. The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this s...  Read Full

Postpartum Depression

Article Overview: Postpartum depression (PPD) or postnatal depression is a kind of depression that affects a new mother. 80 % of all new moms experience baby blues, but if the symptoms are severe and it starts affecting your ability to care for your baby, then it is a sign of postpartum depression. Read Article


Dr. K Sneha
Psychiatrist

Postpartum Depression Postpartum depression (PPD) or postnatal depression is a kind of depression that affects a new mother. 80 % of all new moms experience baby blues, but if the symptoms are severe and it starts affecting your ability to care for your baby, then it is a sign of postpartum depress...  Read Article

My soles and fingertips are red. Could this be a side effect of my steroid medication?

Query: Hello doctor, I had been put on Prednisone steroids for 21 days because of an allergic reaction to poison ivy. I have been off them for almost three weeks and I still feel withdrawal symptoms. The latest side effect, tonight, was red finger tips with white palms. The soles of my feet are also very ...  Read Full >>


Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. You received Prednisone for 21 days and have stopped them three weeks ago. Let me explain about steroids. Steroids are tapered slowly if taken for a duration longer than a week. The withdrawal symptoms have a dramati...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.